Thunderstorm Wind, Halifax
- When
- April 3, 7:30 PM EST
- Where
- Halifax County, Enfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.183, -77.667
NUMEROUS TREES DOWN WITH POWER OUTAGES.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 3, 1:51 PM EST, 5 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT MON APR 3 2006 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... CWA CURRENTLY IN MODERATE RISK FOR SVR WX THIS AFTERNOON AND EVENING. TORNADO WATCH HAS ALREADY BEEN ISSUED SW OF THE CWA IN WESTERN NC/SC AND NORTHERN GA...WITH ACTIVITY ALREADY DEVELOPING THIS AFTERNOON IN WESTERN NC/SC...PROGRESSING EASTWARD LATER THIS AFTERNOON AND EVENING. ATMOSPHERE APPEARS TO BE DESTABILIZING AGAIN OVER CENTRAL AND WESTERN NC WITH CLOUD COVER BREAKING INTO PARLTY/MOSTLY SUNNY SKIES IN MANY LOCATIONS (GSO CURRENTLY 76F) AFTER ROUND OF SHOWERS AND STORMS CROSSED THE AREA THIS MORNING. SPECIAL 18Z GSO SOUNDING SHOWS STEEP NEAR DRY-ADIABATIC LAPSE RATES BETWEEN 875-750 MB WITH SHALLOW CAP BETWEEN 900-825 MB. SOUNDING ALSO SHOWS STRONG LOW-LEVEL SPEED SHEAR WITH 15KT SW SURFACE WINDS AND 55KT WSW WINDS AT 900 MB. ALTHOUGH SOUNDING IS QUITE DRY...THE POTENTIAL FOR REALIZING CONVECTIVE INSTABILITY IS LIKELY WITH STRONG DEEP-LAYER ASCENT AS H3 TROF GOES NEGATIVE TILT OVER THE REGION AND SFC FRONT CROSSES THE AREA LATER THIS EVENING...ESPECIALLY IN CENTRAL AND EASTERN PORTIONS OF THE CWA WHERE DEWPOINTS ARE HIGHER. SHRA/TSRA ACTIVITY SHOULD BE EAST OF THE CWA BY 03-06Z TONIGHT AS SFC FRONT AND UPPER LEVEL DYNAMICS MOVE OFF TO THE EAST. THROUGH TOMORROW...COLD H5 LOW WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES AND INTO NEW ENGLAND THROUGH TUESDAY AND WEDNESDAY...KEEPING HIGH/LOW TEMPS BELOW NORMAL THESE DAYS WITH BROAD TROF OVER THE REGION. H5 RIDGE BEGINS TO ADVECT OVER THE AREA BY LATE THURSDAY...ALLOWING HIGH/LOW TEMPS TO RETURN TO NORMAL VALUES. MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THURSDAY AS WEAK HIGH PRESSURE AND H5 RIDGE BUILD OVER THE AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... UPPER LEVEL RIDGE AXIS SHIFTS EAST AND OVER THE AREA LATE THURSDAY INTO FRIDAY WITH TEMPS INCREASING INTO THE MID 70S TO NEAR 80 ON FRIDAY. NEXT UPPER LEVEL TROF APPROACHES LATE FRIDAY AND MOVES OFFSHORE ON SATURDAY. DETAILS WITH THIS SYSTEM REMAIN UNCLEAR SO OPTED TO KEEP A SMALL POP IN FOR FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM DOES NOT APPEAR TO BE A SIGNIFICANT PRECIP PRODUCER AT THIS POINT. BACK TO NW FLOW FOR SUN AND MON WITH COOLER TEMPS AND NO PRECIP. && .AVIATION... EXPECT SCATTERED CLOUDS EARLY THIS AFTERNOON...THEN OCCASIONAL CEILINGS AT 4-6KFT WITH SHRA/TSRA DEVELOPING BY MID AFTERNOON AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF THE APPROACHING FRONT. SOUTHWEST WINDS WILL BE PICKING UP AHEAD OF THE FRONT WITH GUSTS FROM 20 TO 25 KNOTS. THE TIMING OF THE CONVECTIVE ACTIVITY IS STILL UNCERTAIN. AS SUCH...WILL ADVERTISE CUMULONIMBUS CLOUDS TO INDICATE THE POTENTIAL FOR THUNDERSTORMS IN THE TAFS DURING THE 3-4 HOUR WINDOW WHERE ACTIVITY WILL BE MORE LIKELY. CLOUDS WILL SCATTER POST-FROPA AROUND 02Z...THEN BECOME CLEAR WITH WESTERLY WINDS 5-10KTS AROUND MIDNIGHT. CONTINUED CLEAR TOMORROW WITH WESTERLY WINDS 10 TO 15 KTS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...VINCENT LONG TERM...BLAES AVIATION...MLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT MON APR 3 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 155 PM EDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHTLINE WINDS AND LARGE HAIL. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE WESTERN PIEDMONT AROUND MID AFTERNOON...THEN MOVE QUICKLY EAST. THE STORMS SHOULD EXIT THE COASTAL PLAIN COUNTIES OF CENTRAL NORTH CAROLINA BY 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED. STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 3 PM AND 9 PM. PWB/WSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST ROLESVILLE 35.93N 78.46W
04/03/2006 E50 MPH WAKE NC LAW ENFORCEMENT
ROLESVILLE POLICE OFFICERS CAR ALMOST BLOWN OFF THE ROAD
&&
BSDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
814 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST KITTRELL 36.22N 78.44W
04/03/2006 E55 MPH VANCE NC TRAINED SPOTTER
ESTIMATED 55 TO 60 MPH WINDS
&&
BSDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST KITTRELL 36.22N 78.44W
04/03/2006 E60 MPH VANCE NC TRAINED SPOTTER
&&
BSDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST ROLESVILLE 35.93N 78.46W
04/03/2006 E60 MPH WAKE NC LAW ENFORCEMENT
ROLESVILLE POLICE OFFICERS CAR ALMOST BLOWN OFF THE ROAD
&&
BSDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 823 PM EDT MON APR 3 2006 NCZ074-084-040100- MONTGOMERY-RICHMOND- 823 PM EDT MON APR 3 2006 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN RICHMOND AND EXTREME SOUTHERN MONTGOMERY COUNTIES THROUGH 900 PM EDT... AT 823 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NORMAN...OR ABOUT 14 MILES NORTH OF ROCKINGHAM...MOVING EAST AT 35 MPH. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. WSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
830 PM EDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG SPRING HOPE 35.94N 78.11W
04/03/2006 NASH NC LAW ENFORCEMENT
TREES DOWN ON POWER LINES ON LANGCASTER STORE RD
&&
BSDThe Raleigh/Durham radar (KRAX), 94 km away, was scanning. The volume nearest the first event began at 00:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
NUMEROUS TREES DOWN WITH POWER OUTAGES.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507443.